Did Turmeric Cause a Frightening Nosebleed?

often write about the benefits of natural resources. It is important to remember, however, that almost any compound having desirable effects may also have some effects that are unwanted. Many botanical medicines have side effects. They can also interact with other medications. A reader reported a terrible nosebleeds as a result of treatment with turmeric.

Turmeric and bleeding

P My husband was taking turmeric for its anti-inflammatory properties and gave him a good pain relief from persistent arthritis daily. Then began a dreadful nosebleed that was difficult to stop. We were to be seen in an urgent care center, but eventually they were able to stop the bleeding on our own.

As others have said, the only thing we could attribute it to the era of turmeric. He has not had another nosebleed since stopping turmeric.

Turmeric fights inflammation

A. Indian spice turmeric (used in curries) and its active ingredient curcumin (pronounced ker-Kyoo-min) they have demonstrated anti-inflammatory and anticoagulant activity ( International Journal of Biological Macromolecules ) Nov. 2015. Several readers have reported increased bleeding episodes after starting every day dosing with turmeric. They ranged from nosebleeds to heavy menstrual periods.

Beware interactions with anticoagulants:

People taking blood-thinning drugs, such as warfarin ( Coumadin ) along with turmeric may be especially prone to problems. Some have reported their readings dangerous increases in INR, a measure of the anticoagulant effect of medicine.

warfarin & Curry:

One person wrote:

“I am taking warfarin I had an elevated INR after having two meals of curry at a restaurant. Asia. Then I stopped eating curry, my blood tests returned to normal “.

not mix and match:

we caution readers to take warfarin to prevent the addition of any of turmeric or the compound of the most concentrated his regime curcumin as it could lead to dangerous bleeding. However, it is unclear if turmeric alone could increase anticoagulation, or whether this effect is due to its impact on the metabolism of warfarin. A study in rats showed that curcumin increases levels in the blood and the activity of both warfarin and clopidogrel ( Plavix ) ( Planta Medica July 2013 ).

We suggest that readers avoid taking anticoagulant medication turmeric or curcumin as supplements so they do not end up with a frightening nosebleed. Others may need to judge from their own experience if they are susceptible to this side effect.

Add a Comment

==[Click 2x to Close X]==
Most Popular Today!